Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 206, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 3, 2016, 6:46 PM CDT for Cimarron County, Oklahoma. It was in force for 29 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2016, 6:46 PM CDT (23:46 UTC)
- Expired
- Jul 3, 2016, 7:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 191 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 7:05 PM CDT | TSTM WND GST 70 | 3 Sse Boise City, OK | |
| Jul 3, 7:08 PM CDT | HAIL 0.75 | Boise City, OK | WIND GUSTS TO JUST OVER 50 MPH AS WELL. |
| Jul 3, 7:10 PM CDT | TSTM WND GST 58 | 3 Sse Boise City, OK | |
| Jul 3, 7:15 PM CDT | TSTM WND GST 61 | 3 Sse Boise City, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 467 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
933 WUUS54 KAMA 032346 SVRAMA OKC025-040015- /O.NEW.KAMA.SV.W.0206.160703T2346Z-160704T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 646 PM CDT SUN JUL 3 2016 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA... * UNTIL 715 PM CDT * AT 646 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF BOISE CITY...MOVING SOUTH AT 30 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. * LOCATIONS IMPACTED INCLUDE... BOISE CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3686 10283 3694 10242 3668 10228 3657 10275 TIME...MOT...LOC 2346Z 349DEG 27KT 3680 10259 HAIL...0.88IN WIND...60MPH $$ CE
2 follow-up statements
435
WWUS54 KAMA 040001
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
701 PM CDT SUN JUL 3 2016
OKC025-040015-
/O.CON.KAMA.SV.W.0206.000000T0000Z-160704T0015Z/
CIMARRON OK-
701 PM CDT SUN JUL 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CENTRAL CIMARRON COUNTY...
AT 700 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BOISE CITY...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
BOISE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3680 10267 3686 10238 3668 10228 3659 10268
3670 10270
TIME...MOT...LOC 0000Z 330DEG 26KT 3673 10248
HAIL...0.88IN
WIND...60MPH
$$
CE352
WWUS54 KAMA 040010
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
710 PM CDT SUN JUL 3 2016
OKC025-040018-
/O.EXP.KAMA.SV.W.0206.000000T0000Z-160704T0015Z/
CIMARRON OK-
710 PM CDT SUN JUL 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CIMARRON COUNTY WILL
EXPIRE AT 715 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS...SMALL HAIL...AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3680 10267 3686 10238 3668 10228 3659 10268
3670 10270
TIME...MOT...LOC 0007Z 349DEG 27KT 3673 10248
$$
CEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 5:17 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 3, 5:17 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 517 PM CDT SUN JUL 3 2016 .Discussion... For this evening, the next crop of showers and tstms which have formed over the higher terrain of sern CO and nern NM will continue movg esewd and affect at least parts of the western and perhaps central zones this evening. It is a tough call as to how far east and south these showers and storms will travel before dissipating. For this pckg, included slgt chc pops for wrn half of the fcst area until 06Z tonight. A minor upper level shortwave trof embedded in the overall flow pattern coupled with daytime heating and attendant atmospheric instability are collectively responsible for this round of showers and storms. A few storms may become strong to marginally severe through early this evening before weakening. On Monday and Monday night, another minor upper level shortwave trof is progged to zip across the srn high plains, including our forecast area. This feature, plus some shear, daytime heating and atmospheric instability, may result in the potential for shower and tstm development across at least parts of our area late in the afternoon and through the evening hours. In addition, a low level jet may help sustain tstms through Monday evening. If storms form, a few will have the potential to become strong to marginally severe, with large hail and damaging winds the primary hazards. Then from Tuesday through Sunday, a somewhat dirty upper level ridge of high pressure will prevail across much of the srn states. This particular upper level ridge of high pressure will likely not be strong enuf to completely suppress tstm development durg this time period. Have incorporated slgt chc pops across parts of the fcst area to account for the low threat of tstm development durg this time period. Well above normal temperatures including some triple digit values are forecast to return to the area by Tuesday and lasting at least a few days after. Andrade && .Preliminary Point Temps/Pops... Amarillo TX 66 95 69 100 70 / 10 10 20 20 10 Beaver OK 66 96 69 100 70 / 5 10 20 20 10 Boise City OK 63 94 64 98 65 / 20 10 20 10 5 Borger TX 70 97 73 101 75 / 5 10 20 20 10 Boys Ranch TX 65 96 68 101 69 / 10 10 20 10 10 Canyon TX 66 95 69 100 70 / 10 10 20 20 10 Clarendon TX 69 97 71 101 73 / 5 10 20 20 10 Dalhart TX 63 96 65 100 65 / 10 10 20 10 5 Guymon OK 65 97 68 101 69 / 5 10 20 20 10 Hereford TX 65 96 68 100 69 / 10 10 20 10 10 Lipscomb TX 66 96 71 100 73 / 5 10 20 20 10 Pampa TX 67 95 70 100 73 / 5 10 20 20 10 Shamrock TX 69 97 72 101 74 / 10 10 20 20 10 Wellington TX 71 98 73 102 75 / 10 10 20 20 10 && .AMA Watches/Warnings/Advisories... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Jul 3, 4:53 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 453 PM CDT SUN JUL 3 2016 OKZ001>003-TXZ001>020-041100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 453 PM CDT SUN JUL 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING ACROSS THE WESTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS THAT DEVELOP MAY BECOME STRONG TO MARGINALLY SEVERE...WITH HAIL UP TO QUARTER SIZE AND WIND GUSTS TO AROUND 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES FROM MONDAY THROUGH SATURDAY. A FEW STORMS THAT DEVELOP ON MONDAY WILL HAVE THE POTENTIAL TO BECOME STRONG TO MARGINALLY SEVERE...WITH HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AROUND 60 MPH POSSIBLE. ANY STORMS THAT FORM ON TUESDAY THROUGH SATURDAY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
In the hours before
Special weather statement, Jul 3, 4:50 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
450 PM CDT SUN JUL 3 2016
TXZ001-032215-
DALLAM TX-
450 PM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAM COUNTY UNTIL
515 PM CDT...
AT 450 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTHEAST OF TEXLINE...OR 14 MILES EAST OF CLAYTON...MOVING
SOUTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TEXLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3650 10304 3650 10286 3649 10250 3627 10267
3616 10289 3636 10304
TIME...MOT...LOC 2150Z 312DEG 27KT 3643 10292
CESpecial weather statement, Jul 3, 5:54 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 554 PM CDT SUN JUL 3 2016 OKZ001-032330- CIMARRON OK- 554 PM CDT SUN JUL 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY UNTIL 630 PM CDT... AT 554 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF CAMPO...OR 25 MILES SOUTH OF SPRINGFIELD...MOVING SOUTHEAST AT 30 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BLACK MESA PARK AND KENTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3699 10227 3685 10252 3679 10300 3700 10300 TIME...MOT...LOC 2254Z 307DEG 27KT 3705 10273 CE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:13 PM CDT | Special Weather Statement | AMA | Beaver | 47 min |
| Jul 2, 7:21 PM CDT | Areal Flood Advisory | AMA | Beaver | 4 hr |
| Jul 2, 7:33 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 87 min |
| Jul 3, 5:54 PM CDT | Special Weather Statement | AMA | Cimarron | 36 min |
| Jul 3, 6:18 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.